Schedule 2019

~ Schedule posted – June 15, 2019 ~

Our schedule for the 2019 Western New York Film Expo is available below.

We’re featuring three screening rooms, bringing a wide variety of classic films and vintage TV shows.

The schedules below are divided between these three rooms. Click on any of these links and be taken to that screening room’s schedule – or just scroll down the entire page ~

Lunch and dinner breaks are indicated, too.

Screening Room “C” will be used for requests and repeats. Check the board postings also for Super-8 screenings. Bring your own Super-8mm films to share with friends. We will also hold the auction in Screening Room “C”. Times will be announced.

Take a look – and then makes plans to join us in August!

small divider

Main Screening Room Schedule ~

Thursday, Aug. 1, 2019 ~

5 pm – The Wedding March (1928) – Erich von Stroheim, Fay Wray, Zasu Pitts – Directed by Erich von Stroheim – A young impoverished aristocrat falls in love with an inn-keepers daughter, but has to marry money – Musical accompaniment by Jeff Rapsis – 1 hour, 53 minutes

7 pm – So Dear to My Heart (1948) – Burl Ives, Beulah Bondi, Bobby Driscoll – Walt Disney classic about a country boy who adopts a mischievous lamb – I.B. Tech – From the John Millen Collection – 80 minutes

8:30 pm – If I had a Million (1932) – Gary Cooper, Charles Laughton, George Raft, W.C. Fields, Allison Skipworth – A dying tycoon gives one million dollars to each of eight people picked from the city directory – 90 minutes

10 pm – Jet Pilot (1957) – John Wayne and Janet Leigh in this Howard Hughes aviator adventure, directed by Joseph von Sternberg – I.B. Tech – 1 hour, 53 minutes

Friday, Aug. 2, 2019 ~

10 am – The Whole Town’s Talking (1935) – Edward G. Robinson, Jean Arthur, and directed by John Ford – In this comedy-drama, a meek clerk (Robinson) is mistaken for a criminal (also played by Robinson) – From the Grant Golden Collection – 93 minutes

11:45 am – Good Night, Nurse! – Keaton and Arbuckle

12 noon – It’s the Old Army Game (1926) – W.C. Fields, Louise Brooks – Druggist Elmer Prettywillie (Fields) finds it hard to get to sleep with constant interruptions – Musical accompaniment by Jeff Rapsis

1 pm – Lunch Break

2 pm – Captain Boycott (1947) – Stewart Granger, Katherine Ryan, Cecil Parker, Alastair Sim – In 1880 Ireland, poor farmers rebel against the abuses of their British landlords – From the Dave Barnes Collection – 93 minutes

3:45 pm – Mum’s the Word (1926) – Charley Chase with Oliver Hardy – Musical accompaniment by Jeff Rapsis

4:05 pm – Limousine Love (1928) – Charley Chase silent classic – Musical accompaniment by Jeff Rapsis

4:30 pm – Special Delivery (1927) – Directed by Roscoe Arbuckle, starring Eddie Cantor, Jobyna Ralston, and William Powell – An inept Secret Service agent goes undercover as a mailman to catch a notorious criminal and impress his father, his boss – Musical accompaniment by Jeff Rapsis

5:40 pm – Way Out West (1937) – Laurel and Hardy, James Finlayson – Stan and Ollie are enlisted to deliver the deed to a goldmine to the daughter of a dead prospector, but run into problems when the deed is stolen – 67 minutes

6:45 – Dinner Break

8 pm – Laurel and Hardy; The Real “Stan and Ollie” – Session #1, musical accompaniment by Jeff Rapsis ~

  • The Battle of the Century (1927) – Back by requests from two years ago is this classic pie fight to end all pie fights! Including the complete second reel not seen in 90 years!
  • Why Girls Love Sailors (1927) – Laurel and Hardy rare early silent with restored English titles – From the Ottinger Collection
  • The Sleuth (1925) – Stan Laurel complete 2-reel version – From the Ottinger Collection
  • Married to Order (1920) – Chase and Oliver Hardy in an early appearance – From the Ottinger collection

9:10 pm – The Lodger (1944) – Laird Cregar, Merle Oberon, George Sanders, Cedric Hardwicke, Sara Allgood – In Victorian London, a landlady (Allgood) suspects her lodger (Cregar) is Jack the Ripper. – 90 minutes

10:45 pm – Doctor Blood’s Coffin (1961) – Directed by Sidney J. Furie, starring Kleron Moore, Hazel Court – People near a village in Cornwall, England, begin to disappear when a scientist experiments with reviving the dead – I.B. Tech – 92 minutes

Saturday, Aug. 3, 2019 ~

10 am – Pennies from Heaven (1936) – Bing Crosby, Madge Evans, Louis Armstrong – In prison on false charges, a self-described troubadour (Crosby) promises a condemned criminal (John Gallaudet) he will deliver a message to the family of the man Gallaudet murdered – From the John Millen Collection – 81 minutes

11:30 am – The Lavender Hill Mob (1951) – Alec Guinness, Stanley Holloway – Overseeing the shipment of bullion, a meek bank clerk joins with an eccentric neighbor to steal gold bars and smuggle them out of the country as miniature Eiffel Towers – From the Dave Barnes Collection

1 pm – Lunch Break

2 pm – Pandora’s Box (1929) – Directed by G.W. Pabst, starring Louise Brooks and Fritz Kortner – The rise and fall of an amoral but naive woman (Brooks) whose eroticism inspires lust and violence in the men around her – Musical accompaniment by Jeff Rapsis – 1 hour, 60 minutes

4 pm – Arsenic and Old Lace (1944) – Cary Grant, Priscilla Lane, Raymond Massey, Peter Lorre; directed by Frank Capra – A drama critic (Grant) learns his maiden aunts (Josephine Hull, Jean Adair) have been murdering lonely old men and burying them in their cellar. – 1 hour, 50 minutes

6 pm – Dinner Break

7:30 pm – Modern Times (1936) – Charlie Chaplin, Paulette Goddard – The Tramp (Chaplin) struggles to live in modern industrial society with the help of a young homeless woman (Paulette Goddard) – From the Dave Barnes Collection – 90 minutes

9 pm – Laurel and Hardy; The Real “Stan and Ollie”, Session #2 ~

10:10 pm – The Paleface (1922) – Buster Keaton – Musical accompaniment by Jeff Rapsis

10:20 pm – The Cameraman (1928) – Buster Keaton and Madeleine Day – In love with a woman working at MGM Studios, a clumsy man (Keaton) attempts to become a cameraman – Musical accompaniment by Jeff Rapsis – 70 minutes

11:30 pm – Hollywood and the Stars, “Monsters We’ve Known and Loved” (Jan. 13, 1964) – Narrated by Joseph Cotton, with many great clips of Boris Karloff, Bela Lugosi, and more – 25 minutes

The Great Horror and Science-Fiction Trailer Show! – 40 minutes

Sunday, Aug. 4, 2019 ~

1 pm – Western NY Movie Expo concludes – See you next year!

small divider

Screening Room “B” Schedule ~

Thursday, Aug. 1, 2019 ~

7 pm – Chicago Deadline (1949) – Alan Ladd, Donna Reed, June Havoc in a film noir classic, about a Chicago newspaper reporter (Ladd) who finds a dead woman and an address book full of men who are afraid of the woman but claim they don’t know her – 89 minutes

8:45 pm – The Gang’s All Here (1943) – Alice Faye, Carmen Miranda, Benny Goodman, Sheila Ryan – A soldier falls for a chorus girl and runs into problems when he is posted to the Pacific – I.B. Tech – 1 hour, 43 minutes

10:45 pm – Charley Chase Talking Comedy Fest ~

11:45 pm – Chuck Chan Theater, Part 1 – Dark Alibi (1946), starring Sidney Toler as Charlie Chan – 61 minutes

Friday, Aug. 2, 2019 ~

10 am – The Errand Boy (1961) – Jerry Lewis, Brian Donlevy, Benny Rubin, Joe Besser, Fritz Feld – When Paramutual Pictures executives decide to find out where all the money is going, they hire the bumbling Morty (Lewis) to be their spy, with comedic results – 90 minutes

11:30 am – A Killer Walks (1952) – Lawrence Harvey, Susan Shaw, Laurence Naismith star in a psychological thriller about an odd family with an older domineering son who resents both his overbearing grandmother and his younger brother – 60 minutes

12:30 pm – The Docks of New York (1928) – George Bancroft, Betty Compson, and Olga Baclanova – Directed by Joseph von Sternberg – |A blue-collar worker (Bancroft) on New York’s depressed waterfront finds his life changed after he saves a woman (Compson) attempting suicide – 76 minutes

1:50 pm – Lunch Break

2:20 pm – The Great Radio Comedians (1972) – Jack Benny, Burns & Allen, Edgar Bergen, many more – Color documentary about radio comedies, primarily focused on Burns & Allen, Edgar Bergen & Charlie McCarthy, The Jack Benny Program, Fibber McGee & Molly, The Bob Hope Show, and The Fred Allen Show

4 pm – Here We Go Again (1942) – Fibber McGee & Molly, Edgar Bergen, Harold Peary – Jim and Marian Jordan (Fibber and Molly) want to celebrate their 20th anniversary with a party, but when no one can accept their invitation, they decide to go on a second honeymoon instead. Problems ensue when they run into all their friends at an expensive lodge – 76 minutes

5:15 pm – The Crime Smasher (1943) – Frank Graham, Edgar Kennedy, Gale Storm, Mantan Moreland – Playing amateur detective, Prof. Cosmo Jones (Graham) teams up with a janitor to find a kidnapped heiress – 60 minutes

5:30 pm – Dinner Break

6:30 pm – Nancy Steele is Missing! (1937) – Victor McLaglen, Peter Lorre, Walter Connolly, June Lang – After kidnapping the child of a munitions magnate (Connolly), a pacifist (McLaglen) finds his blackmail scheme put on hold when he lands in prison with a 17-year term; once out of prison, he intends to complete the blackmail, but meets the girl, now an adult (Lang), who assumes he is her father and wants a father-daughter relationship with him – From the Dave Domagala Collection – 90 minutes

8:05 pm – Chuck Chan Theater, Part 2 – Warner Oland in the rarely seen Charlie Chan in Paris (1935) – 70 minutes

9:30 pm – I Dream Too Much (1935) – A musical comedy starring Lily Pons, Henry Fonda, Eric Blore – Struggling composer Johnny Street (Fonda) meets and marries Annette Monard (Pons) while he’s drunk, but complications arise when Johnny sobers up and realizes he doesn’t want to be married – From the Grant Golden Collection – 97 minutes

Saturday, Aug. 3, 2019 ~

10 am – Hitchcock: The Early Years (1999) – Documentary with highlights of Hitchcock’s British period, 1920s to 1930s, up to his move to Hollywood in 1940.

10:30 am – The Men Who Made the Movies: Alfred Hitchcock (1973) – Cliff Robertson narrates this look at Alfred Hitchcock, The Master of Suspense, who is interviewed extensively about his career and film-making techniques, including clips from North by Northwest, Shadow of a Doubt, The Birds, and Psycho – From the Ray Faiola Collection

11:30 am – Lunch Break

1 pm – Where’s Bunter? – Very rare Sidney Howard science-fiction comedy short

1:20 pm – Little Big Shot (1952) – Ronald Shiner, Victor Baring, Danny Green – In this British comedy, a boy tries to get himself a police record to impress the gang of criminals headed by his father – 90 minutes

3 pm – Seven Days in May (1964) – Rod Serling wrote the screenplay, adapted from the novel Seven Days in May, by Fletcher Knebel and Charles W. Bailey II. Directed by John Frankenheimer and starring Burt Lancaster, Kirk Douglas, Frederic March, and Ava Gardner – Provided the guest author is confirmed; shown in conjunction with Rod Serling biographers’ forum – 2 hours

5 pm – Dinner Break

7 pm – Rod Serling: Twilight Zone 60th Anniversary – Hosted by Mike Pipher, with guest authors – 2 hours

9 pm – The Movie Crazy Years (1971) – Michael Tolan narrates this look at the movies of the 1930s, with emphasis on the Warner Bros. studio, including Bette Davis, Edward G. Robinson, director Busby Berkeley, and many more.

10:40 pm – I Love a Mystery – First movie in the series, with Jim Bannon, George Macready, and Nina Foch – 75 minutes

Sunday, Aug. 4, 2019 ~

10 am – 5 Against the House (1955) – Guy Madison, Kim Novak, Brian Keith, Alvy Moore, Kerwin Matthews, William Conrad – Four vets (Madison, Keith, Moore, Matthews) attending college on the GI Bill and a cabaret singer (Novak, in an early film appearance) try to rob a Reno, Nevada, casino and pull off the perfect crime – 84 minutes

11:30 am – She Gets Her Man (1945) – Joan Davis, William Gargan, Leon Errol, and Milburn Stone in a comedy-mystery involving murders by blow-gun darts – 74 minutes

1 pm – Western NY Movie Expo concludes – See you next year!

small divider

Screening Room “C” Schedule ~

Screening Room “C” is for requests and repeats. Check board postings also for the Super-8 screenings. Bring your own Super-8mm films to share with friends!

The auction will be held in this room – times to be announced.

Thursday, Aug. 1, 2019 ~

7 pm – Animation Specialties, Session #1 – approximately 60 minutes

8:15 pm – Music on Film Marathon, Session #1 – 60 minutes

9:30 pm – The Shorty Caruso Super 8mm Follies, Session #1

11 pm – Stufink’s Rock ‘n’ Roll on Film Festival

Friday, Aug. 2, 2019 ~

10 am – The Jimmy Durante Show (1954-56) – 30 minutes

10:30 am – The Danny Thomas Show, “Terry’s Crush” (Feb. 24, 1958) – with guest star Dean Martin

11 am – Wayne and Shuster Take an Affectionate Look at, “The Marx Brothers” (1965)

12 noon – Lunch Break

1 pm – Music on Film Marathon, Session #2 – 60 minutes

2 pm – The Donna Reed Show – two episodes with Buster Keaton – “A Very Merry Christmas” (Dec. 24, 1958) and “Now You See It, Now You Don’t” (Feb. 11, 1965)

2:55 pm – Leon Errol Comedies ~

4 pm – Shantytown (1943) – Mary Lee, John Archer, Marjorie Lord, Billy Gilbert, Carl “Alfalfa” Switzer – The dramatic lives of a group of people who live in a ramshackle boarding house on the wrong side of the tracks.

5:15 pm – Dinner Break

7 pm – Edgar Kennedy Comedies ~

8:15 pm – Seeing Red (1939) – Red Skelton and A. Robins “the Banana Man”

8:35 pm – Keystone Hotel (1935) – Ben Turpin, Ford Sterling, Vivian Oakland, The Keystone Cops

9 pm – The Day the Bookies Wept (1939) – Joe Penner, Betty Grable, and Richard Lane – A group of taxi drivers pool their money and buy a beer-loving racehorse – From the Jack Roth Collection – 65 minutes

10:15 pm – The Red Skelton Hour – with Terry-Thomas and musical guest Dusty Springfield

11:10 pm – Jack Benny Comedy Hour Special – Dick Van Dyke, Bob Hope, Señor Wences, The Marquis Chimps

Saturday, Aug. 3, 2019 ~

10 am – Columbia Comedies ~

11:15 am – Emaciated comedian Tom Howard in a pair of short comedies ~

12:10 pm – Lunch Break

1 pm – The Shorty Caruso Super 8mm Follies, Session #2

5 pm – Dinner Break

7 pm – Auction Results Posted on all silent bids

7:30 pm – This is the Army (1943) – George Murphy, Joan Leslie, George Tobias, Alan Hale, and Ronald Reagan – The restored version of the Warner Bros. classic about a dancer (Murphy) who stages an all-soldier show on Broadway – color – 120 minutes

9:30 pm – This’ll Make You Whistle (1936) – Jack Buchanon, Elsie Randolph, Jean Gillie, Marjorie Brooks – In this screwball comedy, a London gent (Buchanon) finds himself engaged to two different women (Gillie, Brooks) – 78 minutes

Sunday, Aug. 4, 2019 ~

1 pm – Western NY Movie Expo concludes – See you next year!

small divider
Schedules from our past festivals ~

WNY Movie Expo Schedule – 2018
WNY Movie Expo Schedule – 2017
WNY Movie Expo Schedule – 2016

 

divider-big